Alert archive / Kentucky / River Flood Warnings in 2015
River Flood Warning 3, NWS Jackson, KY
NWS Jackson, KY issued this river flood warning at Feb 22, 2015, 4:56 PM EST for Lee County, Kentucky. It took effect at Feb 22, 2015, 7:00 PM EST. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2015, 4:56 PM EST (21:56 UTC)
- In effect from
- Feb 22, 2015, 7:00 PM EST
- Expired
- Feb 23, 2015, 10:36 AM EST
- In force
- 16 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lee County, KY
The radar
The Jackson,KY radar (KJKL), 43 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kentucky River at Heidelberg (HLDK2). The gauge peaked at 20.36 ft at Feb 23, 2015, 3:00 AM EST.
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03282000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
170 WGUS43 KJKL 222156 FLWJKL BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 456 PM EST SUN FEB 22 2015 ...The National Weather Service in Jackson Kentucky has issued a flood warning for the following rivers in Kentucky... The Kentucky River at Heidelberg PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Warning means that flooding is occurring or is imminent. Continue to monitor NOAA weather radio or your favorite local media outlet for additional information. If you are in areas affected by this forecast take necessary precautions. The next update will be issued by 11pm. && KYC129-230956- /O.NEW.KJKL.FL.W.0003.150223T0000Z-150223T1536Z/ /HLDK2.1.IJ.150223T0000Z.150223T0600Z.150223T0936Z.NO/ 456 PM EST SUN FEB 22 2015 The National Weather Service in Jackson Kentucky has issued a * Flood Warning for The Kentucky River at Heidelberg. * until Monday morning. * at 3:45 PM Sunday the stage was 19.8 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * At 20.0 feet...Low lying areas flood. && LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392 $$
4 follow-up statements
451 WGUS83 KJKL 230212 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 912 PM EST SUN FEB 22 2015 ...The flood warning continues for the following rivers in Kentucky... The Kentucky River at Heidelberg PRECAUTIONARY/PREPAREDNESS ACTIONS... Continue to monitor NOAA weather radio or your favorite local media outlet for additional information. If you are in areas affected by this forecast take necessary precautions. The next update will be issued by 6am Monday. A Flood Warning means that flooding is occurring or is imminent. Continue to monitor NOAA weather radio or your favorite local media outlet for additional information. If you are in areas affected by this forecast take necessary precautions. && KYC129-231412- /O.EXT.KJKL.FL.W.0003.000000T0000Z-150223T1500Z/ /HLDK2.1.IJ.150223T0330Z.150223T0600Z.150223T0800Z.NO/ 912 PM EST SUN FEB 22 2015 The Flood Warning continues for The Kentucky River at Heidelberg. * at 8:45 PM Sunday the stage was 19.9 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage to near 20.1 feet after midnight tonight.The river will fall below flood stage by early tomorrow. * At 20.0 feet...Low lying areas flood. && LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392 $$
840 WGUS83 KJKL 230356 CCA FLSJKL FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE JACKSON KY 912 PM EST SUN FEB 22 2015 ...The flood warning continues for the following rivers in Kentucky... The Kentucky River at Heidelberg PRECAUTIONARY/PREPAREDNESS ACTIONS... The next update will be issued by 6am Monday. A Flood Warning means that flooding is occurring or is imminent. Continue to monitor NOAA weather radio or your favorite local media outlet for additional information. If you are in areas affected by this forecast take necessary precautions. && KYC129-231412- /O.COR.KJKL.FL.W.0003.000000T0000Z-150223T1500Z/ /HLDK2.1.IJ.150223T0330Z.150223T0600Z.150223T0800Z.NO/ 912 PM EST SUN FEB 22 2015 The Flood Warning continues for The Kentucky River at Heidelberg. * at 8:45 PM Sunday the stage was 19.9 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage to near 20.1 feet after midnight tonight. The river will fall below flood stage by early tomorrow. * At 20.0 feet...Low lying areas flood. && LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392 $$
446 WGUS83 KJKL 230827 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 327 AM EST MON FEB 23 2015 ...The flood warning continues for the following rivers in Kentucky... The Kentucky River at Heidelberg The Kentucky River near Ravenna PRECAUTIONARY/PREPAREDNESS ACTIONS... Continue to monitor NOAA weather radio or your favorite local media outlet for additional information. If you are in areas affected by this forecast take necessary precautions. The next update will be issued by 11 AM. A Flood Warning means that flooding is occurring or is imminent. && KYC129-232027- /O.EXT.KJKL.FL.W.0003.000000T0000Z-150223T2230Z/ /HLDK2.1.IJ.150223T0250Z.150223T0745Z.150223T1630Z.NO/ 327 AM EST MON FEB 23 2015 The Flood Warning continues for The Kentucky River at Heidelberg. * at 2:45 AM Monday the stage was 20.4 feet. * Flood stage is 20.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river is cresting, but will continue to remain just above flood stage through this morning, before falling below flood stage closer to noon. * At 20.0 feet...Low lying areas flood. && LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392 $$ KYC065-232026- /O.EXT.KJKL.FL.W.0001.000000T0000Z-150224T1530Z/ /RAVK2.1.ER.150223T0205Z.150223T1800Z.150224T0930Z.UU/ 327 AM EST MON FEB 23 2015 The Flood Warning continues for The Kentucky River near Ravenna. * at 2:15 AM Monday the stage was 21.7 feet. * Flood stage is 21.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 22.4 feet by this afternoon. The river will fall below flood stage early tomorrow. * At 21.5 feet...Sang Branch Road is under water at Red Lick Creek. && LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411 $$
935 WGUS83 KJKL 231529 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1029 AM EST MON FEB 23 2015 ...The flood warning is cancelled for the following rivers in Kentucky... ...A flood advisory is now in effect... The Kentucky River at Heidelberg PRECAUTIONARY/PREPAREDNESS ACTIONS... Continue to monitor NOAA weather radio or your favorite local media outlet for additional information. If you are in areas affected by this forecast take necessary precautions. The next update will be issued by 5 PM. && KYC129-231559- /O.CAN.KJKL.FL.W.0003.000000T0000Z-150223T2230Z/ /HLDK2.1.IJ.150223T0250Z.150223T0745Z.150223T1330Z.NO/ 1029 AM EST MON FEB 23 2015 The Flood Warning is cancelled for The Kentucky River at Heidelberg. * at 9:45 AM Monday the stage was 19.8 feet. * Flood stage is 20.0 feet. * The river fell below flood stage at 8:30 AM Monday. * Forecast...The river will continue to fall to 17.5 feet by tomorrow morning. * At 20.0 feet...Low lying areas flood. && LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at Feb 22, 4:42 PM EST, 14 minutes earlier.
Area forecast discussion, Feb 22, 4:42 PM EST, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 442 PM EST SUN FEB 22 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 250 PM EST SUN FEB 22 2015 THE SHORT TERM PERIOD LOOKS TO BE MUCH COLDER THAN NORMAL WITH PERHAPS SOME ISOLATED RAIN AND SNOW SHOWERS MOVING ACROSS PORTION OF THE AREA OVERNIGHT. THE NAM12 IS PRODUCING VERY LITTLE PRECIPITATION FOR TONIGHT...WHILE THE GFS IS FORECASTING ISOLATED TO SCATTERED SHOWERS. BASED ON CURRENT UPSTREAM RADAR TRENDS...AND THE LACK OF POPS IN EITHER THE NAM12 OR GFS MOS GUIDANCE...CONFIDENCE IN PRECIPITATION OCCURRENCE TONIGHT IS PRETTY LOW AT THIS TIME. WITH AT LEAST SOME QPF SHOWING UP IN BOTH MODELS...AND WITH PERSISTENT AND WIDESPREAD LOW LEVEL CLOUD COVER EXPECTED TO REMAIN IN PLACE ACROSS THE ENTIRE AREA...DECIDED TO GO AHEAD AND KEEP THE POSSIBILITY OF ISOLATED RAIN AND SNOW SHOWERS IN THE FORECAST FOR THE OVERNIGHT PERIOD. MONDAY AND MONDAY NIGHT SHOULD BE DRY...ALBEIT VERY COLD...WITH PARTLY CLOUDY SKIES AND LIGHT WINDS. TONIGHTS LOWS ARE EXPECTED TO DROP IN THE SINGLE DIGITS ALONG AND NORTH OF I64...AND INTO THE TEENS EVERYWHERE ELSE. WITH NORTHERLY FLOW PERSISTING THROUGHOUT THE NEXT FEW DAYS...WE CAN EXPECTED CONSISTENTLY BELOW NORMAL TEMPERATURES. HIGHS ON TUESDAY WILL LIKELY ONLY TOP OUT IN THE 20S FOR MOST LOCATIONS SOUTH OF I64...WITH MID TEENS MAX TEMPS NORTH OF THE THERE. MONDAY NIGHT WILL MARK THE BEGINNING OF OUR NEXT BIG ARCTIC OUTBREAK...AS A STRONG RIDGE OF HIGH PRESSURE PLUNGES SOUTHWARD OUT OF CANADA. THIS ARCTIC BLAST WILL LIKELY SEND TEMPERATURES PLUMMETING INTO THE SINGLE DIGITS ACROSS ALMOST THE ENTIRE AREA...WITH A FEW LOCATIONS IN OUR FAR NORTH PERHAPS DIPPING TO AROUND ZERO. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 442 PM EST SUN FEB 22 2015 THE EXTENDED FORECAST PERIOD BEGINS ON TUESDAY WITH PROLONGED TROUGHING OVER THE EASTERN CONUS. THE SOUTHERN STREAM OF THE JET WILL ALSO BE ACTIVE WITH SEVERAL SHORTWAVES MOVING THROUGH THE SOUTHERN CONUS. ALONG THE NORTHERN JET...A FEW WEAK WAVES WILL PASS THROUGH THE AREA INTO THE MIDDLE OF THE EXTENDED. THESE WAVES WILL RESULT IN A SLIGHT CHANCE OF PRECIP TUESDAY THROUGH THURSDAY. ARCTIC AIR WILL BE WELL ENTRENCHED ACROSS MUCH OF THE AREA THROUGH MUCH OF THE EXTENDED. THIS WILL BE COLD ENOUGH TO SUPPORT SNOW THROUGH MUCH OF THE AREA. IN FACT TEMPS WILL BE WELL BELOW NORMAL VALUES THROUGH MUCH OF THE EXTENDED. THE ONLY CONCERN WILL BE THE AMOUNT OF MOISTURE IN THE NORTHERN FLOW TO PRODUCE ANY MEASURABLE PRECIP. FOR THIS...HAVE KEPT POPS LOW IN THE EXTENDED. DAY 7 AND INTO THE WEEKEND LOOKS TO BE VERY INTERESTING IN SOUTHERLY FLOW AS THIS WILL BE THE BEST CHANCE FOR PRECIP IN THE EXTENDED. HOWEVER...THE GFS AND EURO ARE VERY DIFFERENT IN THEIR SOLUTIONS SO THERE CAN BE LITTLE CONFIDENCE IN THIS PERIOD. OVERALL...THE EXTENDED LOOKS TO BE QUIET WITH THE EXCEPTION OF SOME ARCTIC AIR. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1253 PM EST SUN FEB 22 2015 PATCHY FOG WILL CONTINUE TO BE AN ISSUE AT THE TAF SITES FOR THE NEXT SEVERAL HOURS...PARTICULARLY JKL AND SJS. ALL THE TAF SITES WILL EXPERIENCE VARYING DEGREES MVFR TO LIFR CONDITIONS THROUGH AROUND 0Z THIS EVENING. AN APPROACHING WEATHER SYSTEM THAT WILL BE MOVING BY TO OUR SOUTHEAST OVERNIGHT SHOULD FINALLY PRODUCE ENOUGH WIND TO BREAK UP ANY REMAINING FOG BY 0Z. ISOLATED RAIN AND SNOW SHOWERS WILL THEN BE POSSIBLE OVERNIGHT WITH LOW IFR TO LIFR CIGS ON TAP ONCE AGAIN THROUGH AROUND 12Z ON MONDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...AR LONG TERM...SHALLENBERGER AVIATION...AR
Hazardous weather outlook, Feb 22, 4:08 PM EST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 408 PM EST SUN FEB 22 2015 KYZ058-068-069-079-080-083>088-107-109>120-240015- ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY- KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...BRODHEAD... MCKEE...ANNVILLE...SOMERSET...LONDON...MONTICELLO...PINE KNOT... STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...PROVIDENCE... BARBOURVILLE...NORTH CORBIN...PINEVILLE...GEORGETOWN... PAINTSVILLE...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...UNION... BEATTYVILLE...FINCASTLE...JACKSON...HINDMAN...PIPPA PASSES... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG... MCROBERTS...FLEMING-NEON...INEZ...WARFIELD...PIKEVILLE 408 PM EST SUN FEB 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. SEVERAL RIVERS AROUND THE AREA WILL CONTINUE TO RUN HIGH THIS EVENING. THE KENTUCKY RIVER AT BOONEVILLE AND RAVENNA ARE CURRENTLY IN FLOOD AND WILL CONTINUE TO BE THROUGH LATE THIS EVENING. THE CUMBERLAND RIVER AT WILLIAMSBURG WILL CONTINUE TO RUN HIGH TONIGHT. THE HIGH WATER AND FLOODING IS THE RESULT OF ICE JAMS AND RUNOFF FROM YESTERDAYS RAIN AND SNOWMELT. ISOLATED SNOW SHOWERS ARE POSSIBLE TONIGHT .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE CUMBERLAND RIVER AT WILLIAMSBURG WILL CONTINUE TO RUN HIGH THROUGH EARLY MONDAY MORNING. SNOW IS POSSIBLE AT TIMES FROM TUESDAY NIGHT THROUGH WEDNESDAY AND AGAIN FROM LATE WEDNESDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING OR ICE JAMS TO THE JACKSON WEATHER OFFICE. KYZ044-050>052-059-060-104-106-108-240015- FLEMING-MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN-WOLFE- INCLUDING THE CITIES OF...FLEMINGSBURG...PLEASUREVILLE... MOUNT STERLING...JEFFERSONVILLE...OWINGSVILLE...MOREHEAD... STANTON...CLAY CITY...WELLINGTON...FRENCHBURG...SANDY HOOK... WEST LIBERTY...CAMPTON 408 PM EST SUN FEB 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SNOW IS POSSIBLE AT TIMES FROM TUESDAY NIGHT THROUGH WEDNESDAY AND AGAIN FROM LATE WEDNESDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AR/SHALLENBERGER
In the hours before
Local storm report, Feb 22, 1:15 PM EST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
115 PM EST SUN FEB 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM FLOOD 1 NW JACKSON 37.57N 83.39W
02/22/2015 BREATHITT KY PUBLIC
WOLVERINE ROAD IS UNDER WATER NEAR WHERE IT INTERSECTS
RTE 30. THE EXACT TIME OF THE OCCURENCE IS UNKNOWN.
&&
SHALLENBERGERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 12:38 AM EST | River Flood Advisory | JKL | Clay | 21 hr |
| Feb 22, 3:19 AM EST | River Flood Advisory | JKL | Owsley | 28 hr |
| Feb 22, 5:51 AM EST | River Flood Advisory | JKL | Lee | 3 days |
| Feb 22, 7:32 AM EST | River Flood Warning | JKL | Estill | 43 hr |
| Feb 22, 9:07 AM EST | Areal Flood Warning | JKL | Bell, Clay, Harlan, Jackson, Knox, Laurel and 6 more | 9 hr |
| Feb 22, 10:32 AM EST | River Flood Advisory | JKL | Whitley | 44 hr |
| Feb 22, 2:23 PM EST | River Flood Warning | JKL | Owsley | 14 hr |
| Feb 22, 4:00 PM EST | River Flood Advisory | JKL | Magoffin | 10 hr |
| Feb 22, 4:45 PM EST | River Flood Advisory | JKL | Estill, Powell | 4 days |
| Feb 22, 6:27 PM EST | Areal Flood Warning | JKL | Breathitt | 6 hr |
Nearby
River Flood Warnings in Kentucky, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.